MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK
Model Number 478090-03
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.However, failure analysis is not complete.
 
Event or Problem Description
It was reported that the single site permanent cautery hook (pch) instrument had broken insulation damage.It was unknown if fragments fell inside the patient.The procedure was unknown how it was completed with no reported injury.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery hook was analyzed and found customer reported a broken insulation issue.Failure analysis determined the primary failure to be instrument main tube insulation damage, consistent with the customer complaint.The instrument exhibited broken insulation on the main tube, measuring approximately 7.23 mm × 2.40 mm, with material missing and the missing piece not returned with the instrument.The probable root cause of the failure mode damage insulation on tube and detached fragment is attributed to damage during use, which may result from inadvertent collisions with other instruments or an accidental drop of the instrument.Excessive contact with abrasive or hard surfaces during transport, reprocessing, or tip cover installation/removal can also cause scratch marks or broke insulation.

Brand Name
SINGLE-SITE
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23701740
Report Number2955842-2025-47130
Device Sequence Number10691526
Product Code NAY
UDI-Device Identifier00886874113721
UDI-Public(01)00886874113721(10)N10210412
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478090-03
Device Catalogue Number478090
Device Lot NumberN10210412 0047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown